Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 57, NWS Midland/Odessa, TX

December 1, 2008Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Dec 1, 2008, 2:04 PM MST for Eddy County, New Mexico. It took effect at Dec 2, 2008, 2:00 PM MST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2008, 2:04 PM MST (21:04 UTC)
In effect from
Dec 2, 2008, 2:00 PM MST
Expired
Dec 3, 2008, 4:49 PM MST
In force
27 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -135 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2115 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-135 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 012104
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
304 PM CST MON DEC 1 2008

...STRONG WINDS POSSIBLE IN THE GUADALUPE AND DAVIS MOUNTAINS
TUESDAY...

.A POTENT UPPER LEVEL STORM SYSTEM WILL PASS BY TO THE NORTH OF
THE REGION TUESDAY NIGHT. STRONG MID LEVEL WINDS ASSOCIATED WITH
THIS SYSTEM COULD RESULT IN STRONG WINDS IN BOTH THE GUADALUPE
AND DAVIS MOUNTAINS BEGINNING TUESDAY AFTERNOON AND CONTINUING
THROUGH TUESDAY NIGHT. WINDS ARE EXPECTED TO DECREASE WEDNESDAY
MORNING. 

NMZ027-TXZ074-258-021000-
/O.UPG.KMAF.HW.A.0042.081202T2100Z-081203T1200Z/
/O.NEW.KMAF.HW.W.0057.081202T2100Z-081203T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
304 PM CST MON DEC 1 2008 /204 PM MST MON DEC 1 2008/

...HIGH WIND WARNING IN EFFECT FROM 3 PM CST /2 PM MST/ TUESDAY
TO 6 AM CST /5 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 PM CST /2 PM MST/
TUESDAY TO 6 AM CST /5 AM MST/ WEDNESDAY. THE HIGH WIND WATCH IS
NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS OF 35 TO 50 MPH...WITH GUSTS NEAR 65
MPH...WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT. THE
STRONGER WINDS ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS ABOVE 6000 FEET. WIND SPEEDS SHOULD DECREASE WEDNESDAY
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

STRONGER WINDS ARE LIKELY TO OCCUR AT HIGHER ELEVATIONS. BE
ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT
CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING
OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES.
PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD REMAIN ALERT FOR THESE
STRONG WINDS. 

&&

$$
7 follow-up statements
000 
WWUS74 KMAF 021033
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
433 AM CST TUE DEC 2 2008

...STRONG WINDS POSSIBLE IN THE GUADALUPE AND DAVIS MOUNTAINS
THIS AFTERNOON AND TONIGHT...

.A POTENT UPPER LEVEL TROUGH WILL APPROACH THE AREA TODAY SWINGING
ACROSS THE SOUTHERN ROCKIES EARLY WEDNESDAY.  STRONG WINDS ALOFT 
WILL MIX DOWN TO THE SURFACE ACROSS BOTH THE GUADALUPE AND DAVIS
MOUNTAINS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH TONIGHT.
STRONGER WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS AS A 
MOUNTAIN ROTOR SETS UP.  WINDS ARE EXPECTED TO DROP BELOW WARNING 
CRITERIA BY WEDNESDAY MORNING.

NMZ027-TXZ074-258-022200-
/O.CON.KMAF.HW.W.0057.081202T2100Z-081203T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
433 AM CST TUE DEC 2 2008 /333 AM MST TUE DEC 2 2008/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM CST /2 PM MST/
THIS AFTERNOON TO 6 AM CST /5 AM MST/ WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM CST /2 PM MST/
THIS AFTERNOON TO 6 AM CST /5 AM MST/ WEDNESDAY. 

SOUTHWEST TO WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 65 MPH...
WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT ACROSS THE 
GUADALUPE MOUNTAINS.  SOUTHWEST WINDS UP TO 40 MPH WITH GUSTS TO 60
MPH WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE DAVIS 
MOUNTAINS.  WIND SPEEDS SHOULD DECREASE BY WEDNESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

STRONGER WINDS ARE LIKELY TO OCCUR AT HIGHER ELEVATIONS.  BE
ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS... ESPECIALLY
ALONG U.S. 62/180 THROUGH THE GUADALUPE PASS.  ABRUPT CHANGES IN WIND
FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE 
WIND... RESULTING IN LOSS OF CONTROL OF VEHICLES.  PEOPLE DRIVING 
HIGH-PROFILE VEHICLES SHOULD CONSIDER TAKING ALTERNATE ROUTES.

&&

$$
000 
WWUS74 KMAF 022135
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
335 PM CST TUE DEC 2 2008

...STRONG WINDS POSSIBLE IN THE GUADALUPE AND DAVIS MOUNTAINS
TONIGHT AND WEDNESDAY MORNING...

.A POTENT UPPER LEVEL TROUGH WILL APPROACH THE AREA TONIGHT
AND MOVE ACROSS THE SOUTHERN ROCKIES WEDNESDAY MORNING. STRONG
WINDS ALOFT ASSOCIATED WITH THIS TROUGH WILL WILL MIX DOWN TO THE
SURFACE ACROSS BOTH THE GUADALUPE AND DAVIS MOUNTAINS. SLIGHTLY
STRONGER WIND SPEEDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS.
WINDS ARE EXPECTED TO DROP BELOW WARNING CRITERIA BY LATE WEDNESDAY
MORNING.

NMZ027-TXZ074-258-031000-
/O.EXT.KMAF.HW.W.0057.000000T0000Z-081203T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
335 PM CST TUE DEC 2 2008 /235 PM MST TUE DEC 2 2008/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM CST /8 AM MST/
WEDNESDAY...

SOUTHWEST TO WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 65 MPH...
WILL BE POSSIBLE TONIGHT AND WEDNESDAY MORNING ACROSS THE
GUADALUPE MOUNTAINS. SOUTHWEST WINDS UP TO 40 MPH WITH GUSTS TO 60
MPH WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS. WIND SPEEDS ACROSS BOTH MOUNTAIN CHAINS SHOULD DECREASE
BY LATE WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

STRONGER WINDS ARE LIKELY TO OCCUR AT HIGHER ELEVATIONS.  BE
ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS...
ESPECIALLY ALONG U.S. 62/180 THROUGH THE GUADALUPE PASS.  ABRUPT
CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING
OBSTACLES TO THE WIND... RESULTING IN LOSS OF CONTROL OF
VEHICLES.  PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD CONSIDER
TAKING ALTERNATE ROUTES.

&&

$$
000 
WWUS74 KMAF 031007
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
407 AM CST WED DEC 3 2008

...STRONG WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS THROUGH THIS AFTERNOON...

.A POTENT UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA TODAY
AS A STRONG STORM SYSTEM MOVES INTO THE AREA FROM THE SOUTHERN
ROCKIES. STRONG WINDS IN ACCORDANCE WITH THIS FEATURE WILL WILL
MIX DOWN TO THE SURFACE...LIKELY CREATING DANGEROUS WINDS ACROSS
THE GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS. WINDS ARE
EXPECTED TO DROP BELOW WARNING CRITERIA BY THIS AFTERNOON AS THE
STORM SYSTEM EXITS TOWARDS THE SOUTHEAST.

TXZ074-031115-
/O.CAN.KMAF.HW.W.0057.000000T0000Z-081203T1500Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
407 AM CST WED DEC 3 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
HIGH WIND WARNING FOR THE DAVIS MOUNTAINS. 

STRONG WINDS WILL REMAIN POSSIBLE ACROSS PORTIONS OF THE DAVIS
MOUNTAINS THIS MORNING...HOWEVER THE STRONGEST WINDS ARE EXPECTED
FURTHER NORTH ACROSS THE GUADALUPE MOUNTAINS AND SOUTHERN NEW
MEXICO. THUS THE HIGH WIND WARNING FOR THE DAVIS MOUNTAINS HAS
BEEN CANCELED.

&&

$$

NMZ027-TXZ258-031800-
/O.EXT.KMAF.HW.W.0057.000000T0000Z-081203T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
307 AM MST WED DEC 3 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

STRONG WINDS THROUGH THE GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS
ARE EXPECTED TO CONTINUE THROUGH LATE MORNING AS A STRONG UPPER
LEVEL DISTURBANCE MOVES THROUGH THE REGION. WEST SOUTHWESTERLY
WINDS OF 35 TO 50 MPH...WITH GUSTS TO 65 MPH REMAIN POSSIBLE
THROUGH THE MORNING HOURS...BEFORE WIND SPEEDS DECREASE THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

STRONGER WINDS ARE LIKELY TO OCCUR AT HIGHER ELEVATIONS.  BE
ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS...
ESPECIALLY ALONG U.S. 62/180 THROUGH THE GUADALUPE PASS.  ABRUPT
CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING
OBSTACLES TO THE WIND... RESULTING IN LOSS OF CONTROL OF
VEHICLES.  PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD CONSIDER
TAKING ALTERNATE ROUTES.

&&

$$
000 
WWUS74 KMAF 031550
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
950 AM CST WED DEC 3 2008


TXZ074-031800-
/O.EXA.KMAF.HW.W.0057.000000T0000Z-081203T1800Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
950 AM CST WED DEC 3 2008

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

STRONG WINDS HAVE DEVELOPED ACROSS THE DAVIS MOUNTAINS ABOVE 6000
FT HAVE IN ADVANCE OF A COLD FRONT. WEST WINDS OF 30 TO 40 MPH
WITH GUSTS TO 65 MPH ARE EXPECTED THROUGH NOON. THEREAFTER WINDS
WILL TURN MORE TO THE NORTHWEST AND DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ258-031800-
/O.CON.KMAF.HW.W.0057.000000T0000Z-081203T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
850 AM MST WED DEC 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

STRONG WINDS THROUGH THE GUADALUPE MOUNTAINS...ESPECIALLY GUADALUPE
PASS AND EXPOSED RIDGES ARE EXPECTED TO CONTINUE THROUGH LATE
MORNING AS A STRONG UPPER LEVEL DISTURBANCE MOVES THROUGH THE
REGION AND AS A COLD FRONT APPROACHES. WEST NORTHWEST WINDS OF 30
TO 40 MPH...WITH GUSTS TO 60 MPH REMAIN POSSIBLE THROUGH THE
MORNING HOURS...BEFORE WIND SPEEDS DECREASE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS...
ESPECIALLY ALONG U.S. 62/180 THROUGH THE GUADALUPE PASS. ABRUPT
CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING
OBSTACLES TO THE WIND... RESULTING IN LOSS OF CONTROL OF VEHICLES.
PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD CONSIDER TAKING
ALTERNATE ROUTES.

&&

$$
000 
WWUS74 KMAF 031749
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1149 AM CST WED DEC 3 2008

NMZ027-TXZ258-031900-
/O.EXP.KMAF.HW.W.0057.000000T0000Z-081203T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
1049 AM MST WED DEC 3 2008

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. 

WINDS ARE STARTING TO TURN NORTHWEST ACROSS THE GUADALUPE
MOUNTAINS AS THE FRONT NEARS. THIS NORTHWEST WIND WILL DECREASE
THE LIKELIHOOD OF WIDESPREAD HIGH WINDS AND THE WARNING WILL BE
ALLOWED TO EXPIRE. STILL THERE MAY BE SOME GUST TO NEAR 50 MPH
WITH THE NORTHWEST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS...
ESPECIALLY ALONG U.S. 62/180 THROUGH THE GUADALUPE PASS. ABRUPT
CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING
OBSTACLES TO THE WIND... RESULTING IN LOSS OF CONTROL OF VEHICLES.
PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD CONSIDER TAKING
ALTERNATE ROUTES.

&&

$$

TXZ074-040000-
/O.EXT.KMAF.HW.W.0057.000000T0000Z-081204T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
1149 AM CST WED DEC 3 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

STRONG WINDS CONTINUE IN THE DAVIS MOUNTAINS ABOVE 6000 FT IN
ADVANCE OF A COLD FRONT. WEST WINDS OF 30 TO 40 MPH WITH GUSTS OF
50 TO 60 MPH ARE EXPECTED THROUGH THE AFTERNOON. A COLD FRONT WILL
NEAR LATER THIS AFTERNOON AND WINDS WILL DECREASE BELOW WARNING CRITERA
THEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KMAF 032021
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 PM CST WED DEC 3 2008

TXZ074-040000-
/O.CON.KMAF.HW.W.0057.000000T0000Z-081204T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
221 PM CST WED DEC 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

STRONG WINDS CONTINUE IN THE DAVIS MOUNTAINS ABOVE 6000 FT IN
ADVANCE OF A STRONG COLD FRONT. WEST WINDS OF 30 TO 40 MPH WITH
GUSTS OF 50 TO 60 MPH ARE EXPECTED THROUGH THE AFTERNOON. A COLD
FRONT WILL NEAR LATER THIS AFTERNOON OR VERY EARLY EVENING AND
WINDS WILL DECREASE BELOW WARNING CRITERIA THEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KMAF 032349
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
549 PM CST WED DEC 3 2008

TXZ074-040100-
/O.CAN.KMAF.HW.W.0057.000000T0000Z-081204T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
549 PM CST WED DEC 3 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
HIGH WIND WARNING. 

STRONG MID LEVEL WINDS HAVE MOVED EAST OF THE DAVIS MOUNTAINS...
SO HIGH WINDS ARE NOT EXPECTED TO AFFECT THE DAVIS MOUNTAINS 
TODAY.  THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELED.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 1, 1:36 PM MST, 28 minutes earlier.

Area forecast discussion, Dec 1, 1:36 PM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
236 PM CST MON DEC 1 2008

.DISCUSSION...
EARLY MORNING UPPER AIR OBSERVATIONS SHOW A RIDGE OF HIGH PRESSURE
ACROSS THE SOUTHWESTERN U.S. WITH A DEEP LOW OVER THE GREAT LAKES
REGION. 250MB ANALYSIS SHOWS A STRONG (150KT) NORTH TO SOUTH
ORIENTED JET ACROSS THE CENTRAL PLAINS. A LITTLE CLOSER TO HOME...
THE LATEST VISIBLE SATELLITE LOOP SHOWS CLOUDS HAVE MOSTLY CLEARED
FROM THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS...WITH CLEAR
SKIES CONTINUING ACROSS THE REMAINDER OF THE REGION. TEMPERATURES
THIS AFTERNOON ARE GENERALLY IN THE MID 50S TO NEAR 60 IN THE
PLAINS WITH MAINLY 40S ACROSS THE HIGHER TERRAIN.

THE MAIN FOCUS FOR THIS FORECAST PACKAGE WILL CONTINUE TO BE
CENTERED ON INCREASING WINDS AND FIRE WEATHER CONCERNS ON TUESDAY
AND A COLD FRONT MOVING THROUGH THE AREA ON WEDNESDAY. THE FLOW
ALOFT WILL GENERALLY FLATTEN ON TUESDAY...WHICH WILL MEAN INCREASING
WESTERLY FLOW FOR THE SOUTHERN U.S. THIS WILL LEAD TO THE
DEVELOPMENT OF A SURFACE TROUGH AND TIGHTENING PRESSURE GRADIENT
THROUGH MUCH OF TUESDAY. HIGH WIND POTENTIAL CONTINUES TO LOOK
BETTER ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...ESPECIALLY LATE
TUESDAY INTO TUESDAY NIGHT. SURFACE PRESSURE PROGS...NAM12 CROSS
SECTIONS AND 700MB WIND SPEEDS SHOW CONDITIONS MOST FAVORABLE FOR
HIGH WINDS DURING THE LATE EVENING AND OVERNIGHT HOURS...
ESPECIALLY DURING THE 03Z-09Z TIME FRAME. AFTER 12Z...WINDS
SHOULD BECOME MORE NORTHWESTERLY AND TEMPERATURES ALOFT SHOULD
COOL. THIS ALONG WITH THE APPROACH OF A COLD FRONT SHOULD BE
ENOUGH TO END THE HIGH WINDS WEDNESDAY MORNING. WITH THE ABOVE IN
MIND...WE WILL GO AHEAD AND UPGRADE THE HIGH WIND WATCH TO A HIGH
WIND WARNING. THE CURRENT TIMING OF THE WATCH LOOKS GOOD AND
CHANGES ARE NOT ANTICIPATED AT THIS TIME. ANOTHER AREA OF CONCERN
FOR TOMORROW WILL BE ACROSS THE WESTERN LOW ROLLING PLAINS DURING
THE AFTERNOON HOURS. THE COMBINATION OF A TIGHTENING SURFACE
PRESSURE GRADIENT...STOUT WESTERLY 850MB WINDS (30-35KTS) COULD
PUSH SURFACE WINDS INTO ADVISORY LEVELS (SUSTAINED 30-39 MPH)
TOMORROW. CONFIDENCE IN THIS IS RATHER LOW AT THIS TIME AND WILL
OPT TO NOT ISSUE AN ADVISORY WITH THIS FORECAST PACKAGE.

WE EXPECT TEMPERATURES TO WARM SOME 15 TO POSSIBLY 20 DEGREES ABOVE
NORMAL ON TUESDAY WITH A STOUT LOW-LEVEL THERMAL RIDGE (850MB T NEAR
20C)... WESTERLY WINDS AND ABUNDANT SUNSHINE. THIS SHOULD PUSH
TEMPERATURES INTO THE MID 80S ALONG THE RIO GRANDE...LOWER 80S
ACROSS THE TRANS PECOS...WITH 70S FOR MOST OTHER AREAS. GUIDANCE
TEMPERATURES MAY BE SLIGHTLY TOO LOW AND WILL SIDE WITH THE
INHERITED FORECAST...WHICH ACCOUNTS FOR WESTERLY DOWNSLOPE WARMING.
TEMPERATURES WILL BE ON THE DECREASE WEDNESDAY AS A COLD FRONT MOVES
INTO THE REGION. THE FRONT SHOULD ARRIVE IN THE PERMIAN BASIN
SHORTLY BEFORE NOON...THEN PUSH WEST OF THE PECOS RIVER DURING THE
LATE AFTERNOON. WE HAVE INCREASED TEMPERATURES FOR AREAS MAINLY WEST
OF THE PECOS RIVER GIVEN A LATE AFTERNOON ARRIVAL OF THE FRONT.
COOLER TEMPERATURES WILL CONTINUE THROUGH THE REMAINDER OF THE WORK
WEEK WITH HIGH PRESSURE SLOW TO ERODE. WE SHOULD SEE A BRIEF WARM-UP
ON SATURDAY DESPITE THE POSSIBILITY OF A WEAK COLD FRONT MOVING INTO
THE REGION. THE WARMING TREND CONTINUES THROUGH THE WEEKEND...WITH
THE MEDIUM RANGE GUIDANCE NOW SUGGESTING A STRONG COLD FRONT MAY
MOVE INTO THE REGION LATE MONDAY.

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE HEIGHTENED TUESDAY AND TUESDAY
NIGHT. WELL ABOVE NORMAL TEMPERATURES ALONG WITH DRY AIR AND
GUSTY DOWNSLOPE WESTERLY WINDS WILL PREVAIL. WEST TO SOUTHWEST 20
FOOT WINDS OF 20 MPH OR GREATER WILL BE POSSIBLE ALONG AND NORTH
OF A DAVIS MOUNTAINS TO FORT STOCKTON LINE. THINK CRITICAL FIRE
WEATHER CONDITIONS COULD BE MET IN THESE AREAS TUESDAY
AFTERNOON...SO HAVE KEPT A FIRE WEATHER WATCH GOING FOR THESE
AREAS. THE DURATION (3 HOURS OR MORE) OF 20 FOOT WINDS ABOVE 20
MPH ALONG WITH MINIMUM RH/S NEAR 15% STILL REMAINS IN QUESTION.
HOWEVER...CONFIDENCE IS NOT HIGH ENOUGH TO REMOVE THE WATCH FROM
ANY PARTICULAR AREA AT THIS TIME. INSTEAD...WE WILL KEEP THE
CURRENT FIRE WEATHER WATCH INTACT. FOR TUESDAY NIGHT...ABOVE
NORMAL TEMPERATURES AND DRY AIR IN PLACE WILL LIKELY RESULT IN
POOR TO FAIR RECOVERY. A STRONG COLD FRONT IS EXPECTED WEDNESDAY
MORNING ACROSS THE PERMIAN BASIN AND SOUTHEASTERN NEW MEXICO
PLAINS. THE FRONT WILL THEN PUSH WEST OF THE PECOS DURING THE LATE
AFTERNOON. AN ABRUPT NORTHERLY WIND SHIFT...COOLER TEMPERATURES
AND HIGHER RH/S WILL ACCOMPANY THIS FRONT.

&&

.CLIMATE...
THE RECORD HIGH TEMPERATURE ON TUESDAY FOR MIDLAND IS 83 F DEGREES
SET IN 2005. AT THIS TIME...WE DO NOT ANTICIPATE BREAKING THIS
RECORD AND ARE EXPECTING TEMPERATURES IN THE UPPER 70S F.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              40  78  46  59  /   0   0   0   0
CARLSBAD NM                37  80  46  64  /   0   0   0   0
DRYDEN TX                  39  76  46  77  /   0   0   0   0
FORT STOCKTON TX           44  82  49  72  /   0   0   0   0
GUADALUPE PASS TX          42  72  46  64  /   0   0   0   0
HOBBS NM                   36  77  42  58  /   0   0   0   0
MARFA TX                   28  73  37  68  /   0   0   0   0
MIDLAND INTL AIRPORT TX    40  78  46  62  /   0   0   0   0
ODESSA TX                  41  79  48  62  /   0   0   0   0
WINK TX                    38  80  45  68  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 2 PM TUESDAY TO 5 AM MST WEDNESDAY FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
     HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 3 PM CST /2 PM MST/ TUESDAY TO 6 AM CST
     /5 AM MST/ WEDNESDAY FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

&&

12/06
Hazardous weather outlook, Dec 1, 12:53 PM MST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
153 PM CST MON DEC 1 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-022000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
153 PM CST MON DEC 1 2008 /1253 PM MST MON DEC 1 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH
ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS AND THE DAVIS
MOUNTAINS ABOVE 6000 FEET TUESDAY AFTERNOON THROUGH TUESDAY NIGHT.

ON TUESDAY AFTERNOON AND EVENING WARM... DRY... AND WINDY CONDITIONS
WILL LEAD TO HEIGHTENED FIRE WEATHER CONCERNS FOR SOUTHEASTERN NEW
MEXICO... THE PERMIAN BASIN... DAVIS AND GUADALUPE MOUNTAINS... VAN HORN
REGION... AND MUCH OF THE TRANS PECOS. A FIRE WEATHER WATCH
REMAINS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 3:39 AM MSTHigh Wind WatchMAF10 hr

Nearby

High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.